Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Lake Charles, LA

July 5, 2011Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 5, 2011, 3:54 PM CDT for Jefferson County, Orange County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 3:54 PM CDT (20:54 UTC)
Expired
Jul 5, 2011, 4:34 PM CDT
In force
40 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 62 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2923 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2923 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS54 KLCH 052054
SVRLCH
TXC245-361-052200-
/O.NEW.KLCH.SV.W.0110.110705T2054Z-110705T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...VIDOR...ORANGE...MAURICEVILLE...

* UNTIL 500 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...6 MILES WEST OF ORANGE...
  MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORANGEFIELD BY 415 PM CDT...
  PINE FOREST BY 420 PM CDT...
  VIDOR BY 430 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3013 9406 3019 9382 3009 9372 3009 9373
      3007 9372 2991 9393
TIME...MOT...LOC 2054Z 043DEG 10KT 3010 9386

$$

11
1 follow-up statement
802 
WWUS54 KLCH 052134
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CDT TUE JUL 5 2011

TXC245-361-052144-
/O.CAN.KLCH.SV.W.0110.000000T0000Z-110705T2200Z/
JEFFERSON TX-ORANGE TX-
434 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE AND EAST CENTRAL
JEFFERSON COUNTIES IS CANCELLED...

THE THUNDERSTORM IN THAT AREA HAS WEAKENED AND IS NO LONGER SEVERE.

LAT...LON 3013 9406 3019 9382 3009 9372 3009 9373
      3007 9372 2991 9393
TIME...MOT...LOC 2134Z 043DEG 10KT 3002 9395

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:17 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 5, 3:17 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
317 PM CDT TUE JUL 5 2011

.SYNOPSIS...NOT MUCH CHANGE IN THE PATTERN SINCE YESTERDAY. LOW
LEVEL FLOW PRETTY MUCH DOMINATED BY OUTFLOWS THIS AFTERNOON OVER
LAND WHILE EASTERLY FLOW IS INCREASING IN THE GULF WITH THE
APPROACH OF A WEAK EASTERLY WAVE.

ALOFT A WEAKNESS IN THE RIDGE/SHEAR AXIS CONTINUES TO AID IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS
FEATURE IS DRIFTING TO THE SOUTH AND EAST.

&&

.DISCUSSION...ONGOING SHOWERS AND THUNDERSTORMS THIS AFTERNOON
WILL BEGIN TO WEAKEN WITH THE LOSS OF DAYTIME HEATING THIS
EVENING. SHOWERS AND THUNDERSTORMS STARTED EARLY THIS MORNING
ACROSS NORTH CENTRAL LOUISIANA AND SOME INDICATIONS THAT THIS MAY
HAPPEN TOMORROW MORNING ACROSS SOUTH CENTRAL LOUISIANA. THUS WILL
KEEP SOME MENTION OF POPS GOING THROUGH THE NIGHT THERE. COMBINED
EFFECT OF THE ABOVE MENTIONED SHEAR AXIS...TUTT LOW MOVING ACROSS
THE NORTHERN GULF AND WEAK EASTERLY WAVE LOOK TO BRING POPS TO A
MAX TOMORROW AFTERNOON WITH GOOD CHANCES CONTINUING INTO THURSDAY.
THE GUIDANCE DEPICTS THE WEAKNESS IN THE RIDGE LIFTING TO THE
NORTHEAST STARTING FRIDAY WITH RIDGE BUILDING BACK IN FOR THE
WEEKEND INTO EARLY NEXT WEEK.

TEMPERATURES PRETTY MUCH LEFT THE SAME AS PREVIOUS FORECAST
THROUGH FRIDAY AND SOME INCREASE IN TEMPERATURES STARTING SATURDAY
AS RIDGE BUILDS BACK IN.

&&

.MARINE...
SLIGHT INCREASING IN WINDS AND POTENTIAL FOR INCREASING
THUNDERSTORM CHANCES AS EASTERLY WAVE AND TUTT LOW CONTINUES TO
PROGRESS ACROSS THE NORTHERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  92  76  93  76 /  30  40  20  30  20
KBPT  75  95  75  94  76 /  10  30  10  20  10
KAEX  73  93  73  94  74 /  30  40  40  30  20
KLFT  76  91  75  92  75 /  40  50  30  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 10:35 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CDT TUE JUL 5 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-061545-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1035 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY THROUGH THIS EVENING. THE STRONGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

IF ANY OF THE DOWNPOURS OCCUR IN URBAN AREAS...THERE IS A RISK OF
SOME SIGNIFICANT PONDING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 5, 1:42 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT TUE JUL 5 2011

LAZ052-051945-
VERMILION LA-
142 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION PARISH UNTIL 245 PM
CDT...

AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF FORKED ISLAND...MOVING WEST AT
15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORKED ISLAND BY 150 PM...
  WRIGHT BY 210 PM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2963 9253 2997 9259 2998 9221 2980 9217

SWEENEY
Special weather statement, Jul 5, 1:58 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CDT TUE JUL 5 2011

LAZ030-041-051930-
BEAUREGARD LA-CALCASIEU LA-
158 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES
UNTIL 230 PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 2 MILES NORTH OF RAGLEY...MOVING
SOUTHWEST AT 15 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  RAGLEY BY 210 PM...
  DE QUINCY AND ORETTA BY 230 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3032 9324 3037 9365 3060 9326 3055 9314

SWEENEY
Special weather statement, Jul 5, 3:13 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CDT TUE JUL 5 2011

TXZ216-052045-
ORANGE TX-
313 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 345 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FOREST HEIGHTS...MOVING
SOUTHWEST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MAURICEVILLE BY 330 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3004 9379 3013 9394 3024 9380 3018 9371

SWEENEY
Special weather statement, Jul 5, 3:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT TUE JUL 5 2011

LAZ044-045-052-053-052045-
LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
322 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...VERMILION...IBERIA
AND ST. MARTIN PARISHES UNTIL 345 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF BROUSSARD...MOVING WEST AT 5
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LAFAYETTE BY 335 PM...
  SCOTT BY 345 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3005 9211 3021 9220 3028 9205 3024 9192
      3007 9187

SWEENEY
Special weather statement, Jul 5, 3:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT TUE JUL 5 2011

TXZ215-216-052115-
JEFFERSON TX-ORANGE TX-
346 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES
UNTIL 415 PM CDT...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF ORANGEFIELD...MOVING SOUTH
AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ORANGEFIELD BY 400 PM...
  BRIDGE CITY BY 415 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3006 9404 3019 9383 3014 9373 2998 9380
      2996 9384 2996 9386

SWEENEY
Special weather statement, Jul 5, 3:51 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT TUE JUL 5 2011

LAZ041-042-051-052115-
CALCASIEU LA-JEFFERSON DAVIS LA-CAMERON LA-
351 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 415 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF IOWA...MOVING SOUTHWEST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  IOWA AND LEBLEU SETTLEMENT BY 410 PM...
  HOLMWOOD BY 415 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3002 9311 3022 9325 3030 9294 3015 9284

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:13 PM CDTSpecial Weather StatementLCHOrange32 min
Jul 5, 3:46 PM CDTSpecial Weather StatementLCHOrange29 min
Jul 5, 4:29 PM CDTSpecial Weather StatementLCHHardin61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.